Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 39, NWS Buffalo, NY

March 24, 2013

NWS Buffalo, NY issued this small craft advisory at Mar 24, 2013, 3:47 PM EDT. It took effect at Mar 24, 2013, 9:57 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 3:47 PM EDT (19:47 UTC)
In effect from
Mar 24, 2013, 9:57 PM EDT
Expired
Mar 25, 2013, 3:39 PM EDT
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WHUS71 KBUF 241947
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT SUN MAR 24 2013

LOZ042-250400-
/O.NEW.KBUF.SC.Y.0039.130325T0600Z-130325T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
347 PM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT MONDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
512 
WHUS71 KBUF 250157
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 PM EDT SUN MAR 24 2013

LEZ040-041-251000-
/O.EXB.KBUF.SC.Y.0039.130325T0157Z-130325T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
957 PM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-251000-
/O.CON.KBUF.SC.Y.0039.130325T0600Z-130325T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
957 PM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
MONDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THOMAS
468 
WHUS71 KBUF 250703
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
303 AM EDT MON MAR 25 2013

LEZ041-250815-
/O.CAN.KBUF.SC.Y.0039.000000T0000Z-130325T1200Z/
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
303 AM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE EARLY THIS MORNING.

$$

LOZ042-251515-
/O.CON.KBUF.SC.Y.0039.000000T0000Z-130325T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
303 AM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-251200-
/O.CON.KBUF.SC.Y.0039.000000T0000Z-130325T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
303 AM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/TJP
526 
WHUS71 KBUF 251343
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
943 AM EDT MON MAR 25 2013

LOZ042-252145-
/O.CON.KBUF.SC.Y.0039.000000T0000Z-130325T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
943 AM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
143 
WHUS71 KBUF 251939
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT MON MAR 25 2013

LOZ042-252045-
/O.CAN.KBUF.SC.Y.0039.000000T0000Z-130325T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
339 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED.

$$

APFFEL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:22 PM EDT, 25 minutes earlier.

Area forecast discussion, Mar 24, 3:22 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT SUN MAR 24 2013

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL TRACK THROUGH THE OHIO VALLEY TONIGHT AND
THEN REDEVELOP ALONG THE MID ATLANTIC COAST ON MONDAY. THIS WILL
BRING LIGHT SNOW TO THE SOUTHERN TIER LATE TONIGHT AND MONDAY...WITH
MAINLY FLURRIES ELSEWHERE. BELOW AVERAGE TEMPERATURES WILL CONTINUE
THROUGH THE MIDDLE OF NEXT WEEK...BEFORE SOME MODERATION TAKES PLACE
LATE IN THE WEEK AND INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
THROUGH THIS EVENING...VARIABLE CLOUDINESS WILL PREVAIL. WHILE THE
INSTABILITY INDUCED STRATOCUMULUS WILL DISSIPATE AS DRIER AIR MIXES
IN...HIGH CLOUDS WILL OVERSPREAD THE REGION FROM SOUTHWEST TO
NORTHEAST.

AFTERWARD...OUR ATTENTION TURNS TO LOW PRESSURE ACROSS WESTERN
KENTUCKY. THIS LOW IS FORECAST TO TRACK TO OHIO...THEN REDEVELOP
OFF THE DELMARVA PENINSULA. A CONSENSUS OF 12Z MODEL GUIDANCE
(RGEM/NAM/GFS/SREF) HAS SHIFTED SLIGHTLY SOUTHWARD WITH THE TRACK
OF THIS LOW...WHICH REDUCES THE CHANCE FOR SNOW IN OUR FORECAST
AREA. BUFKIT DOES SNOW SOME LIFT GENERATED IN THE MID AND UPPER
LEVELS...WITH STRONGER LIFT IN THE LOWER AND MID-LEVELS FORECAST
TO REMAIN WELL SOUTH OF THE NY/PA BORDER. THE RESULT WILL BE A
GENERAL LIGHT SNOWFALL ACROSS THE SOUTHERN TIER...WITH LIGHT
ACCUMULATIONS LESS THAN 2 INCHES. DO NOT EXPECT ANY ACCUMULATION
NORTH OF THIS...WITH THE CITIES OF BUFFALO AND ROCHESTER AND
POINTS NORTHWARD LIKELY TO BE SIMPLY CLOUDY TONIGHT AND MONDAY.
THE BEST CHANCE FOR SNOW WILL BE LATE TONIGHT AND THROUGH MID-DAY
MONDAY...AS WHATS LEFT OF THE FILLING SURFACE LOW PASSES TO OUR
SOUTH.

OTHERWISE...MID AND HIGH CLOUDS WILL LIKELY KEEP TEMPERATURES FROM
DROPPING TOO MUCH TONIGHT...WITH LOWS MAINLY IN THE UPPER 20S TO
LOWER 30S. THERE MAY BE A BRIEF CLEARING EAST OF LAKE ONTARIO
BETWEEN THE DISSIPATION OF THE STRATOCUMULUS AND THE HIGH
CLOUDS...SO LOWS MAY POTENTIALLY BE QUITE A BIT COLDER THERE IF
THIS HAPPENS. FOR MONDAY...HIGHS WILL CONTINUE TO RUN ON THE COOL
SIDE...LIKELY TOPPING OUT AROUND 40 NORTH...AND IN THE UPPER 30S SOUTH.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
SNOW ALONG THE NORTHERN EDGE OF THE STORM SYSTEM CROSSING
PENNSYLVANIA WILL END BY LATE MONDAY...BUT YET ANOTHER STRONG MID
LEVEL CLOSED LOW WILL DEVELOP JUST OFF THE NEW ENGLAND COAST MONDAY
NIGHT THROUGH TUESDAY NIGHT WITH CYCLONIC NORTHWEST FLOW ESTABLISHED
ACROSS THE EASTERN LAKES AND NORTHEASTERN STATES. SCATTERED SNOW
SHOWERS AND FLURRIES WILL RESULT FROM THIS COLD CYCLONIC FLOW...NOT
COLD ENOUGH FOR LAKE EFFECT SNOW BUT THE MOISTURE CONTRIBUTION FROM
THE LAKES AND UPSLOPE FROM THE LAKE BASINS TO HIGHER TERRAIN WILL
PRODUCE SOME LIGHT SNOW.

TEMPERATURES WILL REMAIN BELOW NORMAL...WITH HIGHS TUESDAY AND
WEDNESDAY IN THE UPPER 30S AT LOWER ELEVATIONS AND LOW TO MID 30S
ACROSS HIGHER TERRAIN.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BELOW AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE END OF THE
WEEK.

THE MID LEVEL CLOSED LOW ALONG THE NEW ENGLAND COAST WILL SLOWLY
WEAKEN AND MOVE OUT TO SEA BY THURSDAY. THIS WILL MAINTAIN CYCLONIC
NORTHWEST FLOW ACROSS THE LOWER LAKES WITH PERIODIC WEAK ASCENT AND
WRAP AROUND MOISTURE SUPPORTING CHANCES FOR FLURRIES AND LIGHT SNOW
SHOWERS THROUGH FRIDAY EVENING.

12Z GFS AND 12Z ECMWF ARE CLOSE AS TO THE GENERAL OUTLOOK FOR NEXT
SATURDAY AND SUNDAY WITH A WEAK UPPER RIDGE AND LIKEWISE WEAK
SURFACE HIGH CROSSING THE REGION. AFTER LOW CHANCE POPS MAINLY ONLY
FOR RISK OF SPRINKLES EARLY ON SATURDAY...WILL GO WITH NIL POPS FOR
THE REMAINDER OF SATURDAY AND SUNDAY WITH A CLEARING TREND...ALSO
WARMER SOUTHWEST TO SOUTHERLY SURFACE WINDS BUMP DAYTIME TEMPS INTO
MID 40S ON SATURDAY AND THE MID TO UPPER 40S ON SUNDAY. DEEP GULF
MOISTURE OVER THE PLAINS STATE TO THE UPPER MIDWEST WILL ACCOMPANY
AN APPROACHING COLD SUNDAY NIGHT...SLIGHT TIMING DIFFERENCE BETWEEN
GFS/EC BUT THIS IS OUTSIDE THE TIMEFRAME OF THE CURRENT FORECAST.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
WIDESPREAD VFR CONDITIONS ARE IN PLACE AT 18Z...AND THESE ARE
LIKELY TO PERSIST THROUGH THE REMAINDER OF THIS AFTERNOON AND WELL
INTO TONIGHT. LOW PRESSURE TRACKING TO THE SOUTH IS EXPECTED TO
BRING SOME LIGHT SNOWFALL TO JHW...WITH GENERALLY MVFR CONDITIONS
LIKELY LATE TONIGHT AND MUCH OF MONDAY. ELSEWHERE...EXPECT ONLY
MID AND HIGH CLOUDS...WHICH ARE LIKELY TO REMAIN WELL ABOVE 3000 FEET.

OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...VFR/MVFR. A PERSISTENT CHANCE OF SNOW
SHOWERS AND MVFR CIGS.

&&

.MARINE...
LOW PRESSURE LIFTING INTO THE OHIO VALLEY WILL CAUSE NORTHEAST WINDS
TO PICK UP ON THE LAKES LATER TONIGHT THROUGH MONDAY. WITH
NORTHEASTERLY WINDS INCREASING TO 10 TO 20 KNOTS...EXPECT THE HIGHEST
WAVES TO BE ALONG THE WESTERN SOUTH SHORES OF LAKE ONTARIO...ESPECIALLY
CONSIDERING A NE FLOW TENDS TO FLOW DOWN THE LAKE NICELY. BECAUSE OF
THIS WILL ISSUE A SMALL CRAFT ADVISORY FOR THERE. OTHERWISE...WILL
ALSO HAVE TO KEEP AN EYE ON LAKE ERIE WEST OF DUNKIRK...WERE
WINDS/WAVES ARE EXPECTED TO BE CLOSE TO SMALL CRAFT CRITERIA. WINDS
AND WAVES WILL DIMINISH MONDAY NIGHT AS THE LOW EXITS OUT TO SEA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 6 PM EDT MONDAY FOR LOZ042.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...APFFEL
MARINE...APFFEL/WCH
Hazardous weather outlook, Mar 24, 5:07 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT SUN MAR 24 2013

NYZ001>008-010>014-019>021-085-250915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
507 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.